MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER

EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN040153
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
We found another occluded open end hole type catheter this am when performing erector spinae blocks.The lot number is 71f20l2033 it is in my possession.To my knowledge there was no harm to the patient except that presented by the need to perform a second procedure.
 
Additional Manufacturer Narrative
Qn# (b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported the catheter was occluded.The customer returned one snaplock assembly, one epidural catheter, and lidstock.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils especially at the distal end.No other defects or anomalies were observed.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.9.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (ref (b)(4)) and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 7.2ml/min (stopwatch: ref (b)(4)), which is within the specification of 1ml/min minimum.No blockages were found.A corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of the catheter being occluded could not be confirmed based on the sample received.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The returned components passed a functional flow test and met flow rate specifications.There were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION COMPONENT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
MDR Report Key12325366
Report Number3006425876-2021-00799
Device Sequence Number4712904
Product Code BSO
UDI-Device Identifier10801902139679
UDI-Public10801902139679
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberIPN040153
Device Catalogue NumberEC-05500
Device Lot Number71F20L2033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1